Castella, François; Dujardin, Guillaume
Propagation of Gevrey regularity over long times for the fully discrete Lie Trotter splitting scheme applied to the linear Schrödinger equation
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Tome 43 (2009) no. 4 , p. 651-676
Zbl 1171.65089 | MR 2542870
doi : 10.1051/m2an/2009028
URL stable : http://www.numdam.org/item?id=M2AN_2009__43_4_651_0

Classification:  65P10,  37M15,  37K55
In this paper, we study the linear Schrödinger equation over the d-dimensional torus, with small values of the perturbing potential. We consider numerical approximations of the associated solutions obtained by a symplectic splitting method (to discretize the time variable) in combination with the Fast Fourier Transform algorithm (to discretize the space variable). In this fully discrete setting, we prove that the regularity of the initial datum is preserved over long times, i.e. times that are exponentially long with the time discretization parameter. We here refer to Gevrey regularity, and our estimates turn out to be uniform in the space discretization parameter. This paper extends [G. Dujardin and E. Faou, Numer. Math. 97 (2004) 493-535], where a similar result has been obtained in the semi-discrete situation, i.e. when the mere time variable is discretized and space is kept a continuous variable.

Bibliographie

[1] D. Bambusi and B. Grebert, Birkhoff normal form for PDEs with tame modulus. Duke Math. J. 135 (2006) 507-567. MR 2272975 | Zbl 1110.37057

[2] C. Besse, B. Bidégaray and S. Descombes, Order estimates in time of splitting methods for the nonlinear Schrödinger equation. SIAM J. Numer. Anal. 40 (2002) 26-40. MR 1921908 | Zbl 1026.65073

[3] B. Cano, Conserved quantities of some Hamiltonian wave equations after full discretization. Numer. Math. 103 (2006) 197-223. MR 2222808 | Zbl 1096.65125

[4] D. Cohen, E. Hairer and C. Lubich, Long-time analysis of nonlinearly perturbed wave equations via modulated Fourier expansions. Arch. Ration. Mech. Anal. 187 (2008) 341-368. MR 2366141 | Zbl 1145.35087

[5] G. Dujardin, Analyse de méthodes d'intégration en temps des équation de Schrödinger. Ph.D. Thesis, University Rennes 1, France (2008).

[6] G. Dujardin and E. Faou, Normal form and long time analysis of splitting schemes for the linear Schrödinger equation with small potential. Numer. Math. 108 (2007) 223-262. MR 2358004 | Zbl 1137.65062

[7] G. Dujardin and E. Faou, Long time behavior of splitting methods applied to the linear Schrödinger equation. C. R. Math. Acad. Sci. Paris 344 (2007) 89-92. MR 2288596 | Zbl 1110.65089

[8] H.L. Eliasson and S.B. Kuksin, KAM for non-linear Schrödinger equation. Preprint (2006).

[9] E. Hairer, S.P. Nørsett and G. Wanner, Solving Ordinary Differential Equations I. Nonstiff Problems, Springer Series in Computational Mathematics 8. Second Edition, Springer, Berlin (1993). MR 1227985 | Zbl 0789.65048

[10] E. Hairer, C. Lubich and G. Wanner, Geometric Numerical Integration - Structure-preserving Algorithms for Ordinary Differential Equations. Springer, Berlin (2002). MR 1904823 | Zbl 0994.65135

[11] T. Jahnke and C. Lubich, Error bounds for exponential operator splittings. BIT 40 (2000) 735-744. MR 1799313 | Zbl 0972.65061

[12] B. Leimkuhler and S. Reich, Simulating Hamiltonian dynamics, Cambridge Monographs on Applied and Computational Mathematics 14. Cambridge University Press, Cambridge (2004). MR 2132573 | Zbl 1069.65139

[13] C. Lubich, On splitting methods for the Schödinger-Poisson and cubic nonlinear Schrödinger equations. Math. Comp. 77 (2008) 2141-2153. MR 2429878

[14] M. Oliver, M. West and C. Wulff, Approximate momentum conservation for spatial semidiscretizations of semilinear wave equations. Numer. Math. 97 (2004) 493-535. MR 2059467 | Zbl 1060.65106

[15] Z. Shang, Resonant and Diophantine step sizes in computing invariant tori of Hamiltonian systems. Nonlinearity 13 (2000) 299-308. MR 1734634 | Zbl 1008.65092